Feb 25, 2002
doctors, am newly diagnosed, and my doc seems unfamilira also to most things about our disease. right now i have tonsils also which he is recommending to be removed, because i have almsot 4times/year. he prescribed to me the following drugs but he didnt tell me what are they for, eithr hiv or general things: cydec, niacin/lovastatin. please let me know what implications i may have after the removal of the tonsils which am afraid since they are also part of my immune system? and any idea on what these drugs are for?
thanks in advance.
Response from Dr. Young
Tonsils are not an essential part of your body and can be removed, if necessary.
What seems relevant, from what you've described is that tonsilar enlargement (and other lymph nodes too)is very common in persons with untreated HIV disease. After review of your HIV labs (CD4 count, viral load , perhaps HIV genotype), it would be worth pondering the benefit, risks and indications to starting HAART. I've seen several patients with improvments in their tonsil size and frequency of tonsil infections after starting HAART.
As for your medications, niacin and lovastatin are medications for high lipids (cholesterol and triglycerides). One does need to watch the use of lipid lowering agents with certain HIV medications (especially protease inhibitors). Sounds like if your doctor has not told you about the why's for these meds, that you might not have the best communication system in place. I'd encourage you to ask as many questions as possible and seek the answers to your questions before making any treatment decisions. Good luck, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Penis Discharge After Mutual Masturbation Worried I Have HIV
- Penis Discharge After Touching Vagina Worried I Have HIV
- Sore Testicles After Unprotected Sex Without Ejaculation Worried I Have HIV
- Vaginal Discharge After Oral Sex With No Protection Does It Mean I Have HIV
- White Tongue After Drinking Water Worried I Have HIV
- Can Saliva Transmit Hepatitis B?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.